Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 27, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 15, 2015, 11:00 PM EDT for Adams County, Wells County, Indiana. It took effect at Jun 16, 2015, 3:05 AM EDT. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 11:00 PM EDT (03:00 UTC)
- In effect from
- Jun 16, 2015, 3:05 AM EDT
- Expired
- Jun 23, 2015, 11:39 AM EDT
- In force
- 7 days
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Adams County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Linn Grove (LYNI3). The gauge peaked at 14.42 ft at Jun 19, 2015, 1:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03322900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 15, 8:02 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 15, 8:02 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
802 PM EDT MON JUN 15 2015
.SYNOPSIS...
ISSUED AT 348 PM EDT MON JUN 15 2015
A COLD FRONT OVER WISCONSIN IS EXPECTED TO MOVE SOUTHEAST ACROSS
THE AREA TONIGHT CAUSING SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL ACROSS THE AREA TONIGHT. THE FRONT WILL STALL OVER
CENTRAL INDIANA TUESDAY... CONFINING THE CHANCE OF SHOWERS TO
SOUTHERN PORTIONS OF OUR AREA AND THEN LIFT BACK NORTH ON
WEDNESDAY BRINGING MORE WIDESPREAD RAIN BACK TO THE AREA. LOWS
TONIGHT WILL BE IN THE MID TO UPPER 60S... WITH HIGHS ON TUESDAY
IN THE LOWER TO MIDDLE 80S.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 348 PM EDT MON JUN 15 2015
FRONTAL BOUNDARY WHICH HAS BEEN STNRY FOR SOME TIME TO OUR NORTH
WAS BEGINNING TO MAKE SEWD PROGRESS TODAY IN RESPONSE TO A SHRTWV
MOVG ACROSS ONTARIO MERGING WITH SECOND SYSTEM LIFTING NE FROM THE
CENTRAL PLAINS. VERY MOIST AIRMASS IN PLACE OVER THE AREA WITH
PWATS AROUND 2" HAS DESTABILIZED IN THE WARM SECTOR TODAY ALLOWING
NUMEROUS TSTMS TO DEVELOP. SOME BACKBUILDING/TRAINING CELLS OCRG
ATTM AS SUGGESTED BY RAP 5-10KT UPWIND PROPAGATION VECTORS. LATEST
HRRR SUGGESTS SCT-NUMEROUS STORMS WILL CONT LATE THIS AFTN AHEAD
OF THE FRONT WITH MORE WIDESPREAD TSTMS FORMING ALONG THE FRONT
LATE THIS AFTN AND MOVG THROUGH OUR AREA OVERNIGHT. THUS... STILL
APPEARS TO BE A GOOD SETUP FOR EXCESSIVE RAINFALL ACROSS OUR AREA
SO FFA ISSUED EARLIER TODAY WILL CONT THROUGH LATE TONIGHT.
CDFNT EXPECTED TO MOVE INTO CENTRAL INDIANA BEFORE STALLING OUT ON
TUE. SOME LINGERING POST-FRONTAL SHOWERS PSBL IN THE MORNING AND WK
INSTABILITY MAY ALLOW A FEW MORE TO DEVELOP IN THE AFTN... BUT
OVERALL APPEARS TO BE A DAY TO DRY OUT.
WK CAA BEHIND THE FRONT SHOULD ALLOW TEMPS TO DROP INTO THE 60S
TONIGHT WITH MORE SUNSHINE AND DRY CONDITIONS ALLOWING HIGHS TO
REACH THE L-M80S ON TUE.
&&
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 348 PM EDT MON JUN 15 2015
WET PATTERN AND FLOODING CONCERNS WILL CONTINUE INTO THE LONG
TERM PERIOD AS A CONSISTENT SUBTROPICAL MOISTURE FEED PUMPS PWAT
VALUES AOA 2.0" INTO THE CWA. ONLY DAY OF RELIEF IN THE LONG TERM
PERIOD MAY BE FRIDAY AS A HIGH PRESSURE CENTER SLIDES THROUGH THE
GREAT LAKES AND TRIES TO SLIDE OUR PESKY FRONTAL BOUNDARY
SOUTHWARD. SOME PRECIP IS STILL POSSIBLE NORTH OF THIS BOUNDARY ON
FRIDAY...BUT THE HIGHLY EFFICIENT WARM CLOUD PROCESSES WILL CEASE
NORTH OF THE FRONT. THE REMNANTS OF THE TROPICAL SYSTEM CURRENTLY
IN THE WESTERN GULF ADVECT INTO THE AREA OVER THE WEEKEND AND
RETURN THE MUGGY CONDITIONS TO THE SOUTHERN LAKES. BOTH THE GFS
AND ECMWF INDICATE THE TROPICAL SYSTEM MAY PHASE WITH A NORTHERN
STREAM WAVE AND DEVELOP A SUB 1000MB SURFACE REFLECTION IN THE
VICINITY OF THE GREAT LAKES. A DECENT WAVE MOVING THROUGH THE
GREAT LAKES MAY BE JUST WHAT WE NEED TO FINALLY SHUNT THIS FRONTAL
BOUNDARY WELL SOUTH OF OUR AREA AND USHER IN DRIER CONDITIONS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 801 PM EDT MON JUN 15 2015
TSTMS CONTG TO DEVELOP OVER NRN INDIANA ALONG AND JUST NORTH OF
OUTFLOW BOUNDARY FROM AFTN CONVECTION. CLUSTER OF STORMS ALSO CONTS
TO EXPAND CLOSER TO FRONT ACROSS NE IL. LATEST HRRR CONTS TO
SUGGEST THESE TWO AREAS OF CONVECTION WILL MERGE OVER NRN INDIANA
THIS EVE AS CDFNT DROPS SLOWLY SE. THIS SHOULD RESULT IN A RATHER
PROLONGED PERIOD OF TS WITH OCNL MVFR/IFR CONDITIONS AT THE
TERMINALS THIS EVE AND SOME LINGERING STRATIFORM RAIN OVERNIGHT.
AFTER FROPA OVERNIGHT EXPECT A PERIOD OF MVFR CIGS TO MOVE ACROSS
THE AREA LATE TONIGHT FOLLOWED BY CLEARING TUE MORNING.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLASH FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ TUESDAY FOR
INZ003>009-012>018-020-022>027-032>034.
MI...FLASH FLOOD WATCH UNTIL 2 AM EDT TUESDAY FOR MIZ077>081.
OH...FLASH FLOOD WATCH UNTIL 2 AM EDT TUESDAY FOR OHZ001-002-004-005-
015-016-024-025.
LM...NONE.
&&
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...STEINWEDEL
AVIATION...JT
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jun 15, 6:20 AM EDT, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 620 AM EDT MON JUN 15 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-161130- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 620 AM EDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING. HEAVY RAIN AND LOCALIZED FLOODING ARE THE MAIN THREATS BUT A FEW ISOLATED DAMAGING WIND GUSTS MAY BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERSISTENT CHANCES FOR THUNDERSTORMS THROUGH THE WEEK. THE HIGHEST CHANCES APPEAR TO BE IN THE WEDNESDAY INTO WEDNESDAY NIGHT TIMEFRAME. HEAVY RAINFALL AT TIMES MAY LEAD TO FLOODING AS WELL THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED FLOODING OR DAMAGING THUNDERSTORM WINDS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-161130- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 620 AM EDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE PERSISTENT CHANCES FOR THUNDERSTORMS THROUGH THE WEEK. THE HIGHEST CHANCES APPEAR TO BE IN THE WEDNESDAY INTO WEDNESDAY NIGHT TIMEFRAME. HEAVY RAINFALL AT TIMES MAY LEAD TO FLOODING AS WELL THROUGH THE WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 15, 10:03 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 PM FLOOD 3 NNW ATHENS 41.09N 86.14W
06/15/2015 FULTON IN 911 CALL CENTER
CR-275N CLOSED DUE TO HIGH WATER
&&
AGDLocal storm report, Jun 15, 10:12 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1012 PM EDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM HEAVY RAIN WARREN 40.68N 85.43W
06/15/2015 M2.00 INCH HUNTINGTON IN TRAINED SPOTTER
STORM TOTAL.
&&
MCDLocal storm report, Jun 15, 10:13 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1013 PM EDT MON JUN 15 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM HEAVY RAIN 3 S GOBLESVILLE 40.95N 85.51W
06/15/2015 M1.86 INCH HUNTINGTON IN TRAINED SPOTTER
STORM TOTAL TODAY.
&&
MCDLocal storm report, Jun 15, 10:25 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM HEAVY RAIN 2 WSW PERU 40.75N 86.10W
06/15/2015 M3.26 INCH MIAMI IN EMERGENCY MNGR
STORM TOTAL SINCE 6PM.
&&
BENTLEYLocal storm report, Jun 15, 10:26 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HEAVY RAIN 2 NW ROCHESTER 41.08N 86.24W
06/15/2015 M2.01 INCH FULTON IN AMATEUR RADIO
STORM TOTAL SINCE 6AM.
&&
BENTLEYLocal storm report, Jun 15, 10:47 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 PM EDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM HEAVY RAIN HUNTINGTON 40.88N 85.50W
06/15/2015 M1.65 INCH HUNTINGTON IN TRAINED SPOTTER
DAILY TOTAL SO FAR
1044 PM HEAVY RAIN 5 N HUNTINGTON 40.96N 85.50W
06/15/2015 M1.86 INCH HUNTINGTON IN TRAINED SPOTTER
DAILY TOTAL SO FAR
1046 PM HEAVY RAIN AKRON 41.04N 86.03W
06/15/2015 M3.00 INCH FULTON IN TRAINED SPOTTER
DAILY TOTAL SO FAR
&&
AGDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:09 PM EDT | Areal Flood Warning | IWX | Kosciusko, LaPorte, Marshall, Starke | 9 hr |
| Jun 15, 9:19 PM EDT | Special Weather Statement | IWX | White | 26 min |
| Jun 15, 9:44 PM EDT | Flash Flood Warning | IWX | Cass, Miami | 4 hr |
| Jun 15, 9:46 PM EDT | Areal Flood Warning | IWX | Cass, Fulton, Huntington, Kosciusko, Marshall, Miami and 3 more | 9 hr |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Allen, Huntington, Wabash | 5 days |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 9 days |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Carroll, Pulaski, White | 9 days |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 4 days |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Blackford, Huntington, Jay, Wabash, Wells | 5 days |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Huntington, Wells | 9 days |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 51 hr |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Allen | 7 days |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Allen, DeKalb | 8 days |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Allen | 57 hr |
| Jun 16, 1:52 AM EDT | Areal Flood Warning | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 11 more | 12 hr |
| Jun 16, 1:52 AM EDT | River Flood Warning | IWX | Carroll, White | 7 days |
| Jun 16, 4:03 AM EDT | River Flood Warning | IWX | Adams, Carroll, Cass, Huntington, Miami, Tippecanoe and 2 more | 59 hr |
| Jun 16, 4:03 AM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 4 days |
| Jun 16, 4:03 AM EDT | River Flood Warning | IWX | Allen | 21 hr |
| Jun 16, 1:49 PM EDT | Areal Flood Warning | IWX | Adams, Allen, Blackford, Cass, Fulton, Grant and 12 more | 12 hr |
| Jun 15, 8:07 PM EDT | Areal Flood Warning | IWX | Allen, Paulding, Putnam, Van Wert | 9 hr |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Defiance | 4 days |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Putnam | 5 days |
| Jun 15, 11:00 PM EDT | River Flood Warning | IWX | Henry | 5 days |
| Jun 16, 5:00 AM EDT | Areal Flood Warning | IWX | Allen, Paulding, Putnam, Van Wert | 9 hr |
| Jun 16, 1:53 PM EDT | Areal Flood Warning | IWX | Allen, Paulding, Putnam, Van Wert | 12 hr |
Nearby
River Flood Warnings in Indiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.